Discussions that mention tofranil

Irritable Bowel Syndrome (IBS) board


I would say your symptoms sound very similar to someone who struggles w/ IBS... You have had A LOT of tests done, all coming back normal. This is a great sign you don't have cancer... Although, for your peace of mind, you should procede w/ the colonoscopy to rule out other intestinal diseases that mimic IBS.

Okay, with the panic attacks you speak of.... caused by your excessive worrying... I also tried Zoloft and it made things worse for me, I did not feel like myself and it gave me extreme diarrhea, worse than what I already had. When I switched from Zoloft to Tofranil, it was sooooo much better, helped sooo much w/ pain and diarrhea... There are 2 forms of anti-depressants, SSRI, which is better for constipated IBS patients(Zoloft, Paxil, Paxil CR, etc) and then Trycyclic(sp?) like (tofranil) which are much better for diarrhea predominant IBS patients... Also, medicines such as Xanax, benzos, are great at helping w/ panic and anxiety... You may ask your doctor to give you a prescription to one of these medicines.

The reason I feel you have IBS, is because IBS and anxiety go hand in hand most of the time. Typically people with IBS are "worrying, what if" thinkers.... They say the stomach is the 2nd brain... Why? Well, what happens when you get on stage, and you have stage fright? You get butterflies in your stomach. The gut/brain are soooo connected......

I suggest you stick out the Zoloft for a month, if you see no improvement... I would ask about Tofranil, while you're at it, possibly you could ask for a benzo, like Xanax, to help with the symptoms... You can take Xanax when you have a panic attack, by dissolving it under your tongue for fast relief......

Also there are medicines like Librax, which combines an anti-spasmadic, and Librium which is a benzo like Xanax. The combination is due to the fact that research shows anxiety increases IBS symptoms.

Keep on postin all ya want, I'll give all the available knowledge I have on the subject of IBS and anxiety, as I have been an overcomer of both for 4+ years!
Quote from bulletinboard25:
I would say your symptoms sound very similar to someone who struggles w/ IBS... You have had A LOT of tests done, all coming back normal. This is a great sign you don't have cancer... Although, for your peace of mind, you should procede w/ the colonoscopy to rule out other intestinal diseases that mimic IBS.

Okay, with the panic attacks you speak of.... caused by your excessive worrying... I also tried Zoloft and it made things worse for me, I did not feel like myself and it gave me extreme diarrhea, worse than what I already had. When I switched from Zoloft to Tofranil, it was sooooo much better, helped sooo much w/ pain and diarrhea... There are 2 forms of anti-depressants, SSRI, which is better for constipated IBS patients(Zoloft, Paxil, Paxil CR, etc) and then Trycyclic(sp?) like (tofranil) which are much better for diarrhea predominant IBS patients... Also, medicines such as Xanax, benzos, are great at helping w/ panic and anxiety... You may ask your doctor to give you a prescription to one of these medicines.

The reason I feel you have IBS, is because IBS and anxiety go hand in hand most of the time. Typically people with IBS are "worrying, what if" thinkers.... They say the stomach is the 2nd brain... Why? Well, what happens when you get on stage, and you have stage fright? You get butterflies in your stomach. The gut/brain are soooo connected......

I suggest you stick out the Zoloft for a month, if you see no improvement... I would ask about Tofranil, while you're at it, possibly you could ask for a benzo, like Xanax, to help with the symptoms... You can take Xanax when you have a panic attack, by dissolving it under your tongue for fast relief......

Also there are medicines like Librax, which combines an anti-spasmadic, and Librium which is a benzo like Xanax. The combination is due to the fact that research shows anxiety increases IBS symptoms.

Keep on postin all ya want, I'll give all the available knowledge I have on the subject of IBS and anxiety, as I have been an overcomer of both for 4+ years!


Thank you for your help. I will try the Zoloft for a little longer, because now it is only 8 day since I start it... My doctor tells me the side effects are rare and should go away in a few days, but I can't have an orgasm any longer and I am positive this is because of the pills. My hands are shaking all the time, noticed more at night (doctor tells me this can not be of pills) and I am dizzy all day long, but not the dizzy that the world would be spinning around, because I walk OK, but as there is somthing wrong with my vision, like a lag when I turn head, like a bad graphic card that has delay in showing picture. As you told, I am feeling wierd and not very good. Sometimes I am cold, the other times I am sweating... I like to believe this pills can do all that to a person. I seem to be hipersensitive anyway, when they gave me something against pain and to calm me down in emergency room before 2 months I was so upset I started shaking for 5 hours and my stomach hurt as much as before. And yes, I couldn't see what was the time on my watch and I got scared. Doctory told me this couldn't be side effect but it was. I got my vision back in an hour!

I am just puzzled because IBS seemto be intestines/colon symptoms, not stomach troubles like dyspepsia, and I have this also, but I guess it can all go hand in hand.

I try to believe I don't have cancer as one day I have problems with diahreea, other day with constipation, sometimes after I eat I have a lot of heartburn like symptoms, the other days not... Every day different symptoms. This does not seem like cancer I guess. I don't know...

Yours

Jerry